• Carool's Avatar

    Carool wrote on angelap's wall

    Hi, Angela! Happy and healthy 2018! How're you doing? All through with treatment, I know. Let this new year bring you everything you wish for. Hugs, Carol

    2 Comments
    • angelap's Avatar
      angelap

      Hi, Carol! Thank you for the Happy New Year wish! I wish the same for you, too! So, last Monday, I started Arimidex for the first time. No allergic reaction but after a few days, I did notice some joint pain. But, I also started working out/being more active during the same week! So, everything at once, LOL. I have since decided to take this entire week off of working out to 'test drive' the medication. Feel a bit bad for taking off of working out since I just started, but I really need to know if my body/joint pain and neck pain is from the medication only. My bone density test showed that I have osteopenia on the left side of neck (prob due to my scoliosis). Working out (I lifted shoulders and back one day last week) probably inflamed it since I had not worked out (lifting weights) since April 2017! Anyway, if I notice that neck pain in particular going away, I will know it's the lifting weights and NOT the arimidex. Blood work showed that I was in menopause after my chemo and the doc was quite happy about that. She said the arimidex works better than tamoxifen in general but each has it's own side effects. Tam. has a higher chance of uterine cancer and arimidex has the biggest side effect of bone loss. She said I will get an annual bone density test and if needed later, there is another (!) prescription she can write that would help bone loss, but only if needed. I almost had to laugh, when the nurse called to tell me I was in menopause, she had to say "deep menopause" LOL. Nothing like knowing you are in it 'deep'. I figured as such, I had hot flashes during chemo and I could tell things down there were changing as well. Good news, no more time of month!! Yay. But she said I would be on arimidex for 10 years! Gosh, a long time. But if that is for the best, I guess it will have to be. I notice do notice fatigue more but it's hard to truly pinpoint the reason. Could be the working out, the pill I started or just getting older! LOL. As well, sometimes thinking about it makes it seem worse too! Maybe I should tell myself that pill GIVES me energy and then I will just to feel it! The mind is pretty strong at times.
      How are you doing?
      Hugs! Angela

      5 days ago
    • Carool's Avatar
      Carool

      Hi, Angela! I love the "deep menopause" comment! Yes, no one misses those days of the month. It's been so long ago for me, I hardly remember them (untrue: I DO remember menstrual pain).

      I'm so glad you're doing well. And I agree that thinking the pill gives energy might trick your mind into feeling more energetic rather than fatigued!

      My menopause began in earnest during my chemo (I was 51).

      I'm okay, with a cold. Took off work and won't be in tomorrow, either. Other than that, I'm fine, thanks.

      Hugs,
      Carol

      4 days ago
  • angelap's Avatar

    angelap started following

    User: Jamison

  • Carool's Avatar

    Carool wrote on angelap's wall

    Hi, Angela! So, how're you doing with your radiation? I hope your skin is okay.

    I don't celebrate Thanksgiving (except to being happy I don't have to work!). My boyfriend and I stay home and enjoy that. I hope you're Thanksgiving is great!

    Hugs,
    Carol

    3 Comments
    • angelap's Avatar
      angelap

      Hi Carool,

      Happy Thanksgiving! It's going OK, so far my skin seems to be what they expected...somewhat pink/light red and can be somewhat itchy, but not super bad. I am using aquaphor and aloe vera gel, a total of 6 times a day...seems like a grease pit in that area...LOL.
      But it does help it feel better. I can't wait to be done!!! 7 more times left.

      I hope you have a great day with your boyfriend! It sounds like a nice relaxing day for you and that is like the best kind of
      day there is!!!

      Hugs!
      Angela

      about 1 month ago
    • Carool's Avatar
      Carool

      Great! Almost over! And your skin is doing well (mine did, too).

      And you're so right about relaxing days being the best! I aim for every day being that way, though I know that won't and can't happen in life.

      Have a great weekend!

      Hugs,
      Carol

      about 1 month ago
    • angelap's Avatar
      angelap

      Hi Carool,

      Well, my skin is finally starting to 'turn' now. I have quite a few small blisters and it's getting itchy. I saw my radiologist oncologist today and she said so far it looked like she would expect. The rash or blisters area is on the flat part of my chest (the top part above curvy breast tissue). She said that skin is thinner and it's normal. So using aquaphor and now hydrocortisone cream more. My last day is tues the 5th, but starting tomorrow I get the 'boost' to that area of my breast that is the rash area....ugh! Only 5 more days of radiation though! I am SOOOO on countdown! My daily 'pleasure' is when I leave the cancer center, get into my car, take off the white bracelet that identifies me there as registered and throw it to the ground of the passenger side of car, when I get home of course I throw it away. Just that motion of me doing that every morning makes me feel better and I have a little laugh...I guess it's the little things now! :-)

      Hugs! Angela

      about 1 month ago
  • angelap's Avatar

    angelap started following

    User: Nanzee

  • angelap's Avatar

    angelap started following

    User: Ashera

  • angelap's Avatar

    angelap shared an experience

    Radiation (External radiation ): Just started right breast radiation on Nov 6th. I should finish on Dec 5th and will update at that time. For these first 4 days, it has been painless but I have just started. The worst thing, is just going in everyday.

    ok, update I have completed my radiation of 4 weeks a little over a month ago. I am prob one of the odd balls here that actually disliked radiation more than chemo. I seemed to dread the every day routine of radiation and had a mental problem with staying still. I wanted to move and that is a big no-no. Plus, using that thick aquaphor everyday was a hassle with clothing and wearing certain clothing. It was burned and had to use aquaphor for a full 4 weeks afterwards, not just two weeks that the doctor said would be it. I am now healed and it's all OK, but for me personally, the chemo was easier than I thought it would be and the radiation was harder. I never thought I would be saying that.